Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 9, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Mar 31, 2025, 2:00 AM MST for 6 counties in Arizona. It took effect at Apr 1, 2025, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2025, 2:00 AM MST (09:00 UTC)
- In effect from
- Apr 1, 2025, 11:00 AM MST
- Expired
- Apr 1, 2025, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4450 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108 WWUS75 KTWC 310900 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 200 AM MST Mon Mar 31 2025 AZZ507>513-312300- /O.NEW.KTWC.WI.Y.0009.250401T1800Z-250402T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Hannagan Meadow, Clifton, Canelo Hills, Sierra Vista, Benson, Chiricahua NM, Madera Canyon, Willcox, Douglas, Mount Graham, Bisbee, and Safford 200 AM MST Mon Mar 31 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... * WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds will produce areas of blowing dust reducing visibility at times, especially in dust-prone areas near and west of the Willcox Playa in Cochise county, as well as southeast Graham county and southern Greenlee county. * WHERE...Cochise, Graham, Greenlee and the far eastern portions of Santa Cruz counties. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CWR
4 follow-up statements
415 WWUS75 KTWC 312027 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 127 PM MST Mon Mar 31 2025 AZZ507>513-011215- /O.CON.KTWC.WI.Y.0009.250401T1800Z-250402T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Chiricahua NM, Hannagan Meadow, Sierra Vista, Willcox, Bisbee, Canelo Hills, Madera Canyon, Douglas, Clifton, Benson, Safford, and Mount Graham 127 PM MST Mon Mar 31 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY... * WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds will produce areas of blowing dust reducing visibility to less than a mile at times, especially in dust-prone areas near and east of the Willcox Playa in Cochise county, as well as southeast Graham county and southern Greenlee county. * WHERE...Cochise, Graham, Greenlee and the far eastern portions of Santa Cruz counties. * WHEN...From 11 AM to 8 PM MST Tuesday. * IMPACTS...Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Blowing dust may reduce visibility at times, especially along I-10 east of the Willcox Playa. * ADDITIONAL DETAILS...Winds will be strongest between 4 PM MST through 6 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JT
221 WWUS75 KTWC 010818 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 118 AM MST Tue Apr 1 2025 AZZ507>513-020300- /O.CON.KTWC.WI.Y.0009.250401T1800Z-250402T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Benson, Bisbee, Canelo Hills, Clifton, Sierra Vista, Douglas, Safford, Madera Canyon, Mount Graham, Hannagan Meadow, Chiricahua NM, and Willcox 118 AM MST Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds will produce areas of blowing dust reducing visibility to less than a mile at times, especially in dust-prone areas near and east of the Willcox Playa in Cochise county, as well as southeast Graham county and southern Greenlee county. Dense blowing dust reducing visibility below a half mile will be possible along Interstate 10 between Willcox and the Arizona and New Mexico state line. * WHERE...Cochise, Graham, Greenlee and the far eastern portions of Santa Cruz counties. * WHEN...From 11 AM this morning to 8 PM MST this evening. * IMPACTS...Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Blowing dust may reduce visibility, especially along Interstate 10 east of the Willcox Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CWR
647 WWUS75 KTWC 012040 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 140 PM MST Tue Apr 1 2025 AZZ507>513-020300- /O.CON.KTWC.WI.Y.0009.000000T0000Z-250402T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Hannagan Meadow, Safford, Madera Canyon, Bisbee, Sierra Vista, Chiricahua NM, Canelo Hills, Clifton, Benson, Mount Graham, Willcox, and Douglas 140 PM MST Tue Apr 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds will produce areas of blowing dust reducing visibility to less than a mile at times, especially in dust-prone areas near and east of the Willcox Playa in Cochise county, as well as southeast Graham county and southern Greenlee county. Dense blowing dust reducing visibility below a half mile will be possible along Interstate 10 between Willcox and the Arizona and New Mexico state line. * WHERE...Cochise, Graham, Greenlee and the far eastern portions of Santa Cruz counties. * WHEN...Now through 8 PM MST this evening. * IMPACTS...Strong winds may make driving difficult for high-profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Blowing dust may reduce visibility, especially along Interstate 10 east of the Willcox Playa. * ADDITIONAL DETAILS...Winds will be strongest between 4 PM MST through 6 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JT
488 WWUS75 KTWC 020256 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 756 PM MST Tue Apr 1 2025 AZZ507>513-020400- /O.EXP.KTWC.WI.Y.0009.000000T0000Z-250402T0300Z/ Upper San Pedro River Valley-Eastern Cochise County below 5000 feet-Upper Gila River Valley-White Mountains of Graham and Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Mount Graham, Benson, Bisbee, Safford, Clifton, Willcox, Hannagan Meadow, Chiricahua NM, Canelo Hills, Madera Canyon, Sierra Vista, and Douglas 756 PM MST Tue Apr 1 2025 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Wind speeds continue to gradually diminish, therefore the Wind Advisory will be allowed to expire. $$ GEL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:04 PM MST, 10 hours 56 minutes earlier.
Area forecast discussion, Mar 30, 3:04 PM MST, 10 hours 56 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 304 PM MST Sun Mar 30 2025 .SYNOPSIS...Dry weather with near to slightly above normal temperatures through Tuesday. A series of dry weather systems will bring breezy west to southwest winds Tuesday, with localized critical fire weather conditions and blowing dust south and east of Tucson. A weather system will bring cooler temperatures midweek onward and low precipitation chances late in the week. && .DISCUSSION...High cirrus and the current breezy afternoon winds are thanks to the dry shortwave that is passing to the north of the area. So far the highest gusts has been along the Arizona/New Mexico border along I-10. So far, there has been a bit of blowing dust, but no widespread decreases in visibility thus far. After this shortwave passes, we get into a zonal flow then longwave trough pattern. The next change comes Tuesday when a low pressure system drops into the area from the Pacific Northwest. The jet streak and associated vorticity continues to look like stronger west winds of 20-35 mph with gusts up to 45 mph (strongest winds along the Arizona/New Mexico border) Tuesday afternoon and evening. This system looks unimpressive in the precipitation front with only a 10-15% chance in the White mounatins. With the combination of the low RHs, increased winds, and high fire danger, a Fire Weather Watch has been issued for Tuesday afternoon and evening. With the increased winds, blowing dust is possible especially in the problem areas like I-10 near the Willcox Playa and I-10 near Picacho Peak. The longwave trough continues to stick around the area through Thursday then a shortwave trough drops lower Friday into Saturday. The confidence in exact timing and depth of these systems are still low, but the main impacts that can be cooler morning lows in the valleys of Cochise County on Wednesday and Thursday mornings and increased afternoon wind and slight chances (20-30%) for precipitation Friday and Saturday. && .AVIATION...Valid through 01/00Z. SCT to occasionally BKN 12-20k ft AGL through the forecast period. Sfc westerly winds at 10-20 kts with gusts 25-30 kts (highest gusts near KDUG) thru 31/03Z, then again from 31/21Z thru the end of the period. Otherwise sfc winds follow diurnal trends and remain under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warm afternoon temperatures across Southeast Arizona through Tuesday, generally around to slightly warmer than normal. Afternoon relative humidity values in the single digits to lower teens. A round of gusty west winds 20-35 mph with gusts up to 45 mph is expected Tuesday afternoon and evening (strongest winds along the Arizona/New Mexico border), with elevated areas of critical fire weather conditions possible. A Fire Weather Watch has been issued for the valleys Tucson eastward from 1 PM to 8 PM Tuesday. Thereafter, breezy conditions each day with a slight chance of light showers late in the upcoming week. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for AZZ150>152. && Tetrault Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:59 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.